MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 85MM STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 85MM STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.285S
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Unknown date in (b)(6) 2018.Complainant part is not expected to be returned for manufacturer review/investigation, as it was reportedly discarded.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a hardware removal of a trochanteric fixation nail -advanced (tfna) on (b)(6) 2018 due to migration of the tfna helical blade.Reportedly, the surgeon did not think the device failed but could possibly be related to the patient¿s poor bone quality.It is unknown if the patient had discomfort related to the device malfunction.The original surgery was performed on (b)(6) 2018 at which time the patient was implanted with a tfna nail, a tfna helical blade and two locking screws.The tfna nail, tfna helical blade and two locking screws were removed whole and intact and the patient was converted to a total hip prothesis.The procedure was successfully completed.There was no surgical delay reported.No harm was reported to the patient.The reported patient outcome was good.Concomitant devices reported: 12mm/130 deg ti cann tfna (part 04.037.259s, lot h423771, quantity 1); 5.0mm ti locking screw w/t25 (part 04.005.526s, lot h567843, quantity 1); 5.0mm ti locking screw w/t25 (part 04.005.530s, lot h601438, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient ethnicity is unknown.Expiration date: this information is now known.Part: 04.038.285s; lot: h588102; date of manufacture: april 09, 2018; place of manufacture: elmira; part expiration date: february 28, 2028; nonconformance noted: n/a.Description of dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 85mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 85MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7620088
Report Number2939274-2018-52559
Device Sequence Number1422644
Product Code HSB
UDI-Device Identifier10886982098979
UDI-Public(01)10886982098979
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.285S
Device Catalogue Number04.038.285S
Device Lot NumberH588102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;